Alert archive / Iowa / Severe Thunderstorm Warnings in 2016

Severe Thunderstorm Warning 140, NWS Des Moines, IA

August 23, 2016Adams County, Cass County, Iowa

NWS Des Moines, IA issued this severe thunderstorm warning at Aug 23, 2016, 11:08 PM CDT for Adams County, Cass County, Iowa. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Aug 23, 2016, 11:08 PM CDT (04:08 UTC)
Expired
Aug 23, 2016, 11:45 PM CDT
In force
37 min
Issued by
NWS Des Moines, IA
Area
Storm-based polygon
Hail
0.75 in
Wind
60.0 mph

Counties Adams County, IA, Cass County, IA

The radar

The Des Moines radar (KDMX), 114 km from the middle of the area, began a volume at 04:11 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Omaha, NE (KOAX), launched 00:00Z, 4.1 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Omaha, NE at 00:00Z on 2016-08-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 2165 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Omaha, NE at 00:00Z on 2016-08-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 189 square meters per square second.193958Sfc1 km3 km6 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
2165 J/kg
Mixed-layer CIN
-14 J/kg
Mixed-layer LCL
1003 m above ground
0-6 km bulk shear
26 kt
0-1 km storm-relative helicity
189 m²/s²
0-3 km storm-relative helicity
400 m²/s²
Significant tornado parameter
2.8
Supercell composite
15.4

Open this sounding in Storm Lab

The text

As transmitted.

260 
WUUS53 KDMX 240408
SVRDMX
IAC003-029-240445-
/O.NEW.KDMX.SV.W.0140.160824T0408Z-160824T0445Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE DES MOINES IA
1108 PM CDT TUE AUG 23 2016

THE NATIONAL WEATHER SERVICE IN DES MOINES  HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  CASS COUNTY IN SOUTHWESTERN IOWA...
  NORTHWESTERN ADAMS COUNTY IN SOUTHWESTERN IOWA...

* UNTIL 1145 PM CDT

* AT 1107 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM NEAR ATLANTIC TO GRISWOLD TO 6 MILES WEST OF
  ELLIOTT...MOVING EAST AT 30 MPH.

  HAZARD...60 MPH WIND GUSTS. 

  SOURCE...RADAR INDICATED. 

  IMPACT...EXPECT DAMAGE TO ROOFS...SIDING...AND TREES. 

* LOCATIONS IMPACTED INCLUDE...
  ATLANTIC...GRISWOLD...LAKE ICARIA...ANITA...LEWIS...MASSENA...
  CUMBERLAND...MARNE...WIOTA...CARBON...LAKE ANITA STATE PARK...COLD
  SPRINGS STATE PARK...GRISWOLD PARK...ATLANTIC MUNICIPAL AIRPORT...
  ANITA MUNICIPAL AIRPORT AND LAKE ICARIA STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

DAMAGING WINDS AND CONTINUOUS CLOUD TO GROUND LIGHTNING IS OCCURRING
WITH THESE STORMS. MOVE INDOORS IMMEDIATELY.
LIGHTNING IS ONE OF NATURE'S LEADING KILLERS. REMEMBER...IF YOU CAN
HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY LIGHTNING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4150 9515 4150 9501 4142 9470 4116 9470
      4102 9475 4094 9493 4116 9493 4116 9516
TIME...MOT...LOC 0407Z 282DEG 26KT 4138 9510 4121 9514 4113 9529 

HAIL...<.75IN
WIND...60MPH
 
$$

PODRAZIK
2 follow-up statements
196 
WWUS53 KDMX 240423
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1123 PM CDT TUE AUG 23 2016

IAC003-029-240445-
/O.CON.KDMX.SV.W.0140.000000T0000Z-160824T0445Z/
CASS IA-ADAMS IA-
1123 PM CDT TUE AUG 23 2016

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1145 PM CDT
FOR CASS AND NORTHWESTERN ADAMS COUNTIES...

AT 1122 PM CDT...SEVERE THUNDERSTORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR ATLANTIC TO 7 MILES SOUTHEAST OF GRISWOLD TO NEAR
ELLIOTT...MOVING EAST AT 30 MPH.

HAZARD...60 MPH WIND GUSTS AND QUARTER SIZE HAIL. 

SOURCE...RADAR INDICATED. 

IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT WIND DAMAGE TO 
         ROOFS...SIDING...AND TREES. 

LOCATIONS IMPACTED INCLUDE...
ATLANTIC...GRISWOLD...LAKE ICARIA...LEWIS...MASSENA...CUMBERLAND...
MARNE...WIOTA...CARBON...LAKE ANITA STATE PARK...COLD SPRINGS STATE
PARK...GRISWOLD PARK...ATLANTIC MUNICIPAL AIRPORT AND LAKE ICARIA
STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
BUILDING.

TORRENTIAL RAINFALL IS OCCURRING WITH THESE STORMS...AND MAY LEAD TO
FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

&&

LAT...LON 4150 9515 4142 9470 4116 9470 4102 9475
      4094 9493 4116 9493 4116 9516
TIME...MOT...LOC 0422Z 282DEG 26KT 4136 9496 4119 9500 4111 9515 

HAIL...1.00IN
WIND...60MPH
 
$$

PODRAZIK
928 
WWUS53 KDMX 240446
SVSDMX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1146 PM CDT TUE AUG 23 2016

IAC003-029-240456-
/O.EXP.KDMX.SV.W.0140.000000T0000Z-160824T0445Z/
CASS IA-ADAMS IA-
1146 PM CDT TUE AUG 23 2016

...THE SEVERE THUNDERSTORM WARNING FOR CASS AND NORTHWESTERN ADAMS
COUNTIES HAS EXPIRED...
            
THE STORMS WHICH PROMPTED THE WARNING HAVE WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSE AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
THEREFORE THE WARNING HAS BEEN ALLOWED TO EXPIRE.  HOWEVER GUSTY
WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH THESE THUNDERSTORMS.

LAT...LON 4150 9515 4142 9470 4116 9470 4102 9475
      4094 9493 4116 9493 4116 9516
TIME...MOT...LOC 0446Z 282DEG 26KT 4133 9474 4116 9479 4108 9494 

$$

PODRAZIK

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Des Moines, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 23, 7:01 PM CDT, 4 hours 7 minutes earlier.

Area forecast discussion, Aug 23, 7:01 PM CDT, 4 hours 7 minutes before
Area Forecast Discussion
National Weather Service Des Moines IA
701 PM CDT Tue Aug 23 2016

...Updated Aviation Discussion...

.SHORT TERM.../Tonight into Wednesday/
Issued at 258 PM CDT Tue Aug 23 2016

Concerns center around chance of precipitation, amount of
precipitation and chances for severe weather for this evening into
the overnight hours. MCV that has been ongoing all day has pushed
into NW IA from central NE this afternoon. Storms along the southern
portion of the line have intensified in the past hour or so and
expect further intensification as it moves ENE into north central
Iowa late this afternoon. MUCAPE values around 2-3K J/KG with much
of the CWA becoming uncapped in the next hour of so. Southerly flow
continues to pump moisture northward and seeing some surface
convergence in the wind field back to the west across ERN NE with
stronger deep moisture convergence in the SPC Mesoanalysis data.
Therefore expect majority of the activity through early evening to
be across the north, with additional development pushing into the
CWA toward this evening with peak heating and as the LLJ kicks in
later tonight and spread activity across the entire CWA. Shear still
on the lower end of the severe spectrum, however amount of
instability should still warrant decent chance for stronger storms
especially the threat of damaging winds.

Heavy rain threat still exists, although the widespread threat has
dwindled some and has shifted mainly to the northern CWA with this
activity expected this afternoon and possibility of additional
storms this evening. Greater chance of training storms this evening
as storm motion expected to be more west to east with backbuilding
possible as storms form along the nose of the LLJ. Have already had
rain rates of 2-3 inches in an hour or less with these afternoon
storms upstream and expect similar conditions into the evening. Will
refrain from any flash flood watch however at this time as evening
rainfall could end up being further south than the heavier rain this
afternoon.

Storms to linger into the late night hours and should exit the CWA
toward early/mid Wednesday morning. Frontal boundary to stall across
the south with additional development possible across the southern
CWA Wednesday afternoon.

.LONG TERM.../Wednesday Night through Tuesday/
Issued at 258 PM CDT Tue Aug 23 2016

|The synoptic H300 CONUS weather pattern will vary little over the
next week with blocking high pressure over the southeast US and a
subsequent upstream trough over the western states. This will place
Iowa in broad southwest to westerly flow through the period with
periodic chances of storms. Models are in good agreement on the
placement of the surface boundary across south central and
southeastern Iowa at the onset of the period Wednesday night. Heavy
rainfall will be the primary threat through the overnight hours with
ample moisture pooling along the boundary with PWATS around 1.9 to
2.0 inches and warm cloud depths of 12-13 kft. With the 500 mb flow
parallel to the boundary orientation, cell training is somewhat of a
concern. However, uncertainty lies in the coverage of storms along
the front with little in the way of linear frontogenetical forcing.
This may result in storms being more scattered in coverage and tied
H500 vort max that is progged to move through during the 00-12Z
Thu timeframe.

The boundary will only slowly drift southward through the day on
Thursday owing to the lack of upper level support. This southward
push will be aided by a weak area of high pressure that will be
centered over the CWA Friday morning. A 400mb PV anomaly currently
discernible on water vapor imagery near Yakutat, AK, will progress
southeastward over the course of the week and eject eastward over
the Northern Plains Friday and Saturday. The nearly stationary front
over the lower Missouri River valley will lift back northward into
Iowa early Saturday in response to lee cyclogenesis over the High
Plains and bring with it the chance for showers and thunderstorms
for much of the weekend. POP model confidence wanes into the weekend
given the weak flow pattern and nebulous nature of the upper level
disturbances. Temperatures for the extended should be near seasonal
norms given then somewhat zonal flow pattern.

&&

.AVIATION.../For the 00Z TAFS through 00Z Wednesday evening/
Issued at 651 PM CDT Tue Aug 23 2016

Storm will quickly end over northern Iowa and not anticipating
much more impact after 01z at MCW and possibly ALO. Otherwise,
additional storms look to develop overnight, but if storms don't
develop, certainly some MVFR to IFR stratus is anticipated towards
Wednesday morning. The stratus will persist through at least the
late morning hours Wednesday.

&&

.DMX WATCHES/WARNINGS/ADVISORIES...None.

&&

SHORT TERM...Beerends
LONG TERM...Skow
AVIATION...Podrazik
Hazardous weather outlook, Aug 23, 3:46 PM CDT, 7 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DES MOINES IA
346 PM CDT TUE AUG 23 2016

IAZ004>007-015>017-023>028-033>039-044>050-057>062-070>075-
081>086-092>097-241000-
EMMET-KOSSUTH-WINNEBAGO-WORTH-PALO ALTO-HANCOCK-CERRO GORDO-
POCAHONTAS-HUMBOLDT-WRIGHT-FRANKLIN-BUTLER-BREMER-SAC-CALHOUN-
WEBSTER-HAMILTON-HARDIN-GRUNDY-BLACK HAWK-CRAWFORD-CARROLL-GREENE-
BOONE-STORY-MARSHALL-TAMA-AUDUBON-GUTHRIE-DALLAS-POLK-JASPER-
POWESHIEK-CASS-ADAIR-MADISON-WARREN-MARION-MAHASKA-ADAMS-UNION-
CLARKE-LUCAS-MONROE-WAPELLO-TAYLOR-RINGGOLD-DECATUR-WAYNE-
APPANOOSE-DAVIS-
346 PM CDT TUE AUG 23 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL IOWA.

.DAY ONE...THIS AFTERNOON AND TONIGHT

CHANCES FOR THUNDERSTORMS CONTINUE ACROSS THE AREA TONIGHT. AN
ISOLATED STRONG TO SEVERE STORM WILL BE POSSIBLE THROUGH THE
EVENING HOURS. DAMAGING WIND WILL BE THE MAIN SEVERE THREAT
THROUGH THE EVENING HOURS WITH LARGE HAIL A SECONDARY THREAT. HEAVY
RAINFALL IS ALSO POSSIBLE WITH STORMS TONIGHT.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY

THUNDERSTORM CHANCES REMAIN IN THE FORECAST ACROSS AREAS SOUTH OF
INTERSTATE 80 WEDNESDAY AND ACROSS THE ENTIRE AREA FRIDAY NIGHT
THROUGH THE WEEKEND. A FEW SEVERE STORMS AND THE THREAT FOR HEAVY
RAINFALL ARE POSSIBLE FAR SOUTH ON WEDNESDAY. THE SEVERE AND HEAVY
RAIN THREATS FOR STORMS LATER IN THE WEEK THROUGH THE WEEKEND WILL
BE BETTER DETERMINED IN LATER FORECASTS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED THIS EVENING AND AGAIN ON
WEDNESDAY.

MJB

In the hours before

Special weather statement, Aug 23, 6:31 PM CDT, 4 hours 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
631 PM CDT TUE AUG 23 2016

IAZ017-026-027-240000-
FRANKLIN IA-CERRO GORDO IA-BUTLER IA-
631 PM CDT TUE AUG 23 2016

...HEAVY RAIN TO CONTINUE OVER NORTHERN IOWA...

AT 629 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES WEST OF SHEFFIELD...OR 11 MILES NORTHWEST OF HAMPTON...MOVING
NORTHEAST AT 55 MPH. AT 628 PM CDT...EMERGENCY MANAGEMENT REPORTED
VERY HEAVY RAIN IN SHEFFIELD WITH MINOR STREET FLOODING. ADDITIONAL
HEAVY RAIN WILL CONTINUE AND MAY EXACERBATE THE STREET FLOODING.

WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH THIS STORM.

LOCATIONS IMPACTED INCLUDE...
SHEFFIELD...GREENE...ROCKWELL...LATIMER...THORNTON...COULTER...
MESERVEY...ALEXANDER...SWALEDALE...CHAPIN...DOUGHERTY AND BEEDS LAKE
STATE PARK.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS OCCURRING WITH THIS STORM...AND MAY LEAD TO
LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4291 9303 4291 9279 4269 9350 4292 9350
      4314 9302
TIME...MOT...LOC 2329Z 239DEG 47KT 4287 9335

PODRAZIK
Local storm report, Aug 23, 6:56 PM CDT, 4 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
656 PM CDT TUE AUG 23 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0640 PM     HEAVY RAIN       1 S MESERVEY            42.90N 93.47W
08/23/2016  M3.20 INCH       FRANKLIN           IA   PUBLIC

            STORM TOTAL. ENDING TIME ESTIMATED BY RADAR.
            REPORT VIA SOCIAL MEDIA. THE DURATION OF THE
            HEAVY RAIN EVENT WAS 1 HOUR 30 MINUTES.

&&

NWS DES MOINES IA
IRIS SYSTEM
Special weather statement, Aug 23, 9:36 PM CDT, 1 hour 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
936 PM CDT TUE AUG 23 2016

IAZ005-006-240300-
WINNEBAGO IA-KOSSUTH IA-
936 PM CDT TUE AUG 23 2016

...STRONG STORM OVER FAR NORTHERN IOWA...

AT 935 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 7
MILES SOUTH OF ELMORE...OR 22 MILES SOUTHEAST OF FAIRMONT...MOVING
NORTHEAST AT 25 MPH.

DIME SIZE HAIL AND WINDS IN EXCESS OF 40 MPH WILL BE POSSIBLE WITH
THIS STORM.

LOCATIONS IMPACTED INCLUDE...
BUFFALO CENTER...LAKOTA...RAKE AND LEDYARD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD
TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4350 9368 4333 9395 4332 9417 4350 9422
TIME...MOT...LOC 0235Z 239DEG 22KT 4341 9414

PODRAZIK
Local storm report, Aug 23, 10:07 PM CDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1007 PM CDT TUE AUG 23 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1005 PM     HEAVY RAIN       1 S MESERVEY            42.90N 93.47W
08/23/2016  E3.80 INCH       FRANKLIN           IA   PUBLIC

            VIA SOCIAL MEDIA.

&&

BF
Local storm report, Aug 23, 10:57 PM CDT, 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DES MOINES IA
1057 PM CDT TUE AUG 23 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1040 PM     HEAVY RAIN       MASON CITY              43.16N 93.20W
08/23/2016  M1.71 INCH       CERRO GORDO        IA   CO-OP OBSERVER

            KIMT TV.

&&

BF
Special weather statement, Aug 23, 10:57 PM CDT, 11 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE DES MOINES IA
1057 PM CDT TUE AUG 23 2016

IAZ070-071-081-240500-
CASS IA-ADAIR IA-ADAMS IA-
1057 PM CDT TUE AUG 23 2016

...STRONG WINDS AND HEAVY RAIN TO IMPACT CASS...ADAIR...AND
ADAM COUNTIES THROUGH MIDNIGHT...

AT 1055 PM CDT...DOPPLER RADAR WAS TRACKING STRONG THUNDERSTORMS
ALONG A LINE EXTENDING FROM 6 MILES SOUTH OF WALNUT TO NEAR GRISWOLD
TO NEAR MACEDONIA. MOVEMENT WAS EAST AT 30 MPH.

WIND GUSTS OF 50 TO 55 MPH WILL BE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
ATLANTIC...GRISWOLD...LAKE ICARIA...ANITA...LEWIS...MASSENA...
CUMBERLAND...BRIDGEWATER...MARNE...WIOTA...CARBON...LAKE ICARIA STATE
PARK...LAKE ANITA STATE PARK...COLD SPRINGS STATE PARK...GRISWOLD
PARK...ATLANTIC MUNICIPAL AIRPORT AND ANITA MUNICIPAL AIRPORT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH
FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THESE STORMS.
LIGHTNING CAN STRIKE 10 MILES AWAY FROM A THUNDERSTORM. SEEK A SAFE
SHELTER INSIDE A BUILDING OR VEHICLE.

&&

LAT...LON 4147 9515 4142 9454 4110 9463 4094 9493
      4116 9493 4116 9516
TIME...MOT...LOC 0355Z 283DEG 27KT 4139 9519 4122 9523 4114 9538

PODRAZIK

The office that day

Everything else NWS Des Moines, IA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Aug 23, 9:36 PM CDTSpecial Weather StatementDMXWinnebago24 min
Aug 23, 10:57 PM CDTSpecial Weather StatementDMXCass63 min
Aug 23, 11:45 PM CDTSpecial Weather StatementDMXWinnebago, Worth60 min
Aug 24, 12:11 AM CDTSpecial Weather StatementDMXAdair, Madison, Union64 min
Aug 24, 12:29 AM CDTFlash Flood WarningDMXWinnebago, Worth6 hr
Aug 24, 12:49 AM CDTSpecial Weather StatementDMXClarke, Decatur, Ringgold, Union41 min
Aug 24, 12:59 AM CDTSevere Thunderstorm WarningDMXClarke, Decatur, Ringgold, Union46 min
Aug 24, 3:51 AM CDTFlash Flood WatchDMXAdams, Appanoose, Clarke, Davis, Decatur, Lucas and 8 more24 hr
Aug 24, 5:02 PM CDTSpecial Weather StatementDMXMadison43 min
Aug 24, 6:24 PM CDTSpecial Weather StatementDMXMarion66 min
Aug 24, 6:32 PM CDTSpecial Weather StatementDMXMahaska43 min
Aug 24, 6:51 PM CDTSevere Thunderstorm WarningDMXMahaska, Marion24 min

Nearby

Severe Thunderstorm Warnings in Iowa, 2016Every severe thunderstorm warning in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.